Forums


Medications & Prescription Treatment

Terrible Rebound Headache

  • By kstout135

    Hi Everyone,

    Yesterday, I took two Excedrin Migraine in the morning, to start the day off with no migraine. Then, I took one more four hours later, because I felt a migraine coming on. I know you’re only supposed to take 2 in 24 hours, but I just wanted to try to break my headache. A couple h after I took the third, I began to feel extremely dizzy, also as if i was underwater, an like I was going to pass out. Late last night, I had the most horrible rebound headache, like I was getting stabbed in the right side of my head. Today, I still don’t feel so great, but I have to go to work. Has this ever happened to anyone else?

    Thanks!
    Kstout135

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi kstout135,

    YES! Combination medications such as Excedrin Migraine can be a big cause of medication overuse headache, moh, which was formerly called rebound. I’m sorry you are going through this.

    If we take these medications (pain relievers) and/or migraine medications more than two to three days a week, we may get in an moh cycle. If we are in an moh cycle our migraines will be more difficult to treat and we can end up in never ending cycle of pain that too is hard to break. When you get a minute, take a look at this information; https://migraine.com/blog/help-how-can-i-not-overuse-migraine-medications/.

    Nancy

    Reply Created with Sketch. reply